Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 20, 1998, 7:59 AM CDT for Butler County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 7:59 AM CDT (12:59 UTC)
- Expired
- Jun 20, 1998, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Butler County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2671 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 201258 FFWPAH MOC023-201700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 759 AM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 1200 PM CDT * AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN CONTINUING TO MOVE EAST AT 20 MPH ACROSS BUTLER COUNTY. * DOPPLER RADAR ESTIMATES OF RAINFALL OVERNIGHT HAVE BEEN FROM 3 TO 6 INCHES NORTH OF A STRINGTOWN...QULIN LINE. A COOPERATIVE OBSERVER IN POPLAR BLUFF REPORTED 3.2 INCHES OF RAINFALL OVERNIGHT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOC K OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. & SHANKLIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:10 AM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 20, 2:10 AM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 AM CDT SAT JUN 20 1998 MAIN FORECAST CONCERN FOR TODAY IS THUNDERSTORM CHANCES/AREA OF FOCUS. SIMILAR SCENARIO OVERNIGHT AS PREVIOUS 24 HOURS HOWEVER SATURDAY DAYTIME APPEARS MUCH MORE FAVORABLE FOR CONTINUED THUNDERSTORMS THAN DID FRIDAY. 06Z SURFACE ANALYSIS SHOWED HIGH PRESSURE CENTERED OVER EASTERN TN WITH LOW PRESSURE OVER THE PLAINS. A WEAK NEAR STATIONARY FRONT EXTENDED FROM NE KS ACROSS CENTRAL AND SOUTHERN MO ACROSS SOUTHERN IL TO NORTHERN KY. LOW TO MID 70 DEWPOINTS WERE SOUTH OF FRONT WITH MID TO UPPER 60S JUST NORTH OF FRONT. 06Z ADAP SHOWED SW TO NE INSTABILITY GRADIENT WITH -3 LI/S OVER SW IN TO -8 OVER SE MO. EXPECT THUNDERSTORMS TO CONTINUE MOVING EAST ALONG FRONTAL BOUNDARY THIS AM WITH SOME GRADUAL DECREASE IN INTENSITY AND COVERAGE AS THEY APPROACH MORE STABLE AND DRIER AIR OVER EASTERN PART OF THE FA. EXPECT THUNDERSTORMS TO BE AT LEAST IN SCATTERED CATEGORY ACROSS THE FA TODAY CONSIDERING ADVECTION OF MOISTURE FIELDS (NSAT SHOWED 12 TO 15 H8 DEWPOINTS BY MIDDAY ACROSS CENTER OF THE FA WITH MRH VALUES OF 50 TO 70% BY MIDDAY)...INCREASING INSTABILTY...AND H5 SHORT WAVE MOVING EAST ACROSS THE FA. SLIGHTLY BETTER CHANCE OVER THE WESTERN AND NORTHERN PART OF THE FA IN MORE FAVORABLE VERTICAL MOTION FIELDS AND INSTABILITY. BELIEVE MOS TEMPS IF ANYTHING MAY BE A TAD HIGH CONSIDERING SHIELD OF CLOUDS OVER FA THIS AM AND PROBABLY BROKEN LOW CLOUDS MUCH OF DAY. H5 HEIGHTS GRADUALLY INCREASE IN NEARLY ZONAL FLOW OVER THE WEEKEND...SO SEE NO RELIEF FROM HIGH TEMPS OTHER THAN WITH CLOUDS. SHANKLIN
In the hours before
Special weather statement, Jun 20, 2:53 AM CDT, 5 hours 6 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 253 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT...FOR ALL OF SOUTHEAST MISSOURI...AND FOR THAT PART OF SOUTHERN ILLINOIS ALONG AND SOUTH OF HIGHWAY 13 FROM CARBONDALE TO MARION AND SHAWNEETOWN ILLINOIS. IN KENTUCKY THE WATCH INCLUDES THOSE AREAS ALONG AND WEST OF A LINE FROM MORGANFIELD...TO PRINCETON AND CADIZ KENTUCKY. ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA EARLY THIS MORNING. BE PREPARED TO QUICKLY MOVE TO THE SAFEST PART OF YOUR HOME IF A WARNING IS ISSUED FOR YOUR AREA. CAMPERS SHOULD BE PREPARED TO MOVE QUICKLY TO A DESIGNATED SHELTER AREA IF THREATENING WEATHER APPROACHES. SOME OF THE STORMS COULD QUICKLY FLOOD LOW LYING...FLOOD PRONE AREAS. SHANKLIN
Special weather statement, Jun 20, 2:53 AM CDT, 5 hours 6 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 253 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT...FOR ALL OF SOUTHEAST MISSOURI...AND FOR THAT PART OF SOUTHERN ILLINOIS ALONG AND SOUTH OF HIGHWAY 13 FROM CARBONDALE TO MARION AND SHAWNEETOWN ILLINOIS. IN KENTUCKY THE WATCH INCLUDES THOSE AREAS ALONG AND WEST OF A LINE FROM MORGANFIELD...TO PRINCETON AND CADIZ KENTUCKY. ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA EARLY THIS MORNING. BE PREPARED TO QUICKLY MOVE TO THE SAFEST PART OF YOUR HOME IF A WARNING IS ISSUED FOR YOUR AREA. CAMPERS SHOULD BE PREPARED TO MOVE QUICKLY TO A DESIGNATED SHELTER AREA IF THREATENING WEATHER APPROACHES. SOME OF THE STORMS COULD QUICKLY FLOOD LOW LYING...FLOOD PRONE AREAS. SHANKLIN
Special weather statement, Jun 20, 5:00 AM CDT, 2 hours 59 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH WHICH COVERED SOUTHEAST MISSOURI...AS WELL AS MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY HAS EXPIRED. THUNDERSTORMS WILL CONTINUE IN MANY AREAS FOR AT LEAST A COUPLE HOURS AFTER DAYBREAK...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS EARLY THIS MORNING MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF FLOODING IS OBSERVED. IF YOU ARE TRAVELING EARLY THIS MORNING BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS AND BE PREPARED TO SLOW DOWN. SHANKLIN
Special weather statement, Jun 20, 5:00 AM CDT, 2 hours 59 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH WHICH COVERED SOUTHEAST MISSOURI...AS WELL AS MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY HAS EXPIRED. THUNDERSTORMS WILL CONTINUE IN MANY AREAS FOR AT LEAST A COUPLE HOURS AFTER DAYBREAK...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS EARLY THIS MORNING MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF FLOODING IS OBSERVED. IF YOU ARE TRAVELING EARLY THIS MORNING BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS AND BE PREPARED TO SLOW DOWN. SHANKLIN
Local storm report, Jun 20, 5:48 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
548 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1156 PM VAN BUREN MO 1 INCH HAIL
06/19/98 CARTER
1205 AM WAPPAPELLO MO 58 MPH TSTM GUST
06/20/98 WAYNE EOC REPORTED WIND GUST OF
55 TO 60 MPH.
1246 AM POPLAR BLUFF MO 65 MPH TSTM GUST
06/20/98 BUTLER
0109 AM POPLAR BLUFF MO 60 MPH TSTM GUST
06/20/98 BUTLER NUMEROUS TREES DOWN IN
POPLAR BLUFF
0109 AM POPLAR BLUFF MO 1 INCH HAIL
06/20/98 BUTLER
0245 AM HERRIN IL 65 MPH TSTM GUST
06/20/98 WILLIAMSON REPORTED BY OFF DUTY NWS
EMPLOYEE
0255 AM ZEIGLER IL WIND DAMAGE
06/20/98 FRANKLIN POWER LINES DOWN
0300 AM ROYALTON IL 58 MPH TSTM GUST
06/20/98 FRANKLIN TREE FELL ON CAR
0312 AM BLAIRSVILLE IL WIND DAMAGE
06/20/98 WILLIAMSON TREES DOWN
0312 AM CAMBRIA IL WIND DAMAGE
06/20/98 WILLIAMSON TREES DOWN SOUTH OF
CAMBRIA
0330 AM JOHNSTON CITY IL WIND DAMAGE
06/20/98 WILLIAMSON 1.5 FOOT DIAMETER TREE
UPROOTED 3/4 MILE EAST OF
IL-37 ALONG WILLIAMSON/
FRANKLIN COUNTY LINE
0348 AM HARRISBURG IL WIND DAMAGE
06/20/98 SALINE TREES DOWNLocal storm report, Jun 20, 5:48 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
548 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1156 PM VAN BUREN MO 1 INCH HAIL
06/19/98 CARTER
1205 AM WAPPAPELLO MO 58 MPH TSTM GUST
06/20/98 WAYNE EOC REPORTED WIND GUST OF
55 TO 60 MPH.
1246 AM POPLAR BLUFF MO 65 MPH TSTM GUST
06/20/98 BUTLER
0109 AM POPLAR BLUFF MO 60 MPH TSTM GUST
06/20/98 BUTLER NUMEROUS TREES DOWN IN
POPLAR BLUFF
0109 AM POPLAR BLUFF MO 1 INCH HAIL
06/20/98 BUTLER
0245 AM HERRIN IL 65 MPH TSTM GUST
06/20/98 WILLIAMSON REPORTED BY OFF DUTY NWS
EMPLOYEE
0255 AM ZEIGLER IL WIND DAMAGE
06/20/98 FRANKLIN POWER LINES DOWN
0300 AM ROYALTON IL 58 MPH TSTM GUST
06/20/98 FRANKLIN TREE FELL ON CAR
0312 AM BLAIRSVILLE IL WIND DAMAGE
06/20/98 WILLIAMSON TREES DOWN
0312 AM CAMBRIA IL WIND DAMAGE
06/20/98 WILLIAMSON TREES DOWN SOUTH OF
CAMBRIA
0330 AM JOHNSTON CITY IL WIND DAMAGE
06/20/98 WILLIAMSON 1.5 FOOT DIAMETER TREE
UPROOTED 3/4 MILE EAST OF
IL-37 ALONG WILLIAMSON/
FRANKLIN COUNTY LINE
0348 AM HARRISBURG IL WIND DAMAGE
06/20/98 SALINE TREES DOWNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:14 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 61 min |
| Jun 19, 11:34 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 56 min |
| Jun 20, 12:08 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 52 min |
| Jun 20, 12:12 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 58 min |
| Jun 20, 12:29 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 51 min |
| Jun 20, 12:51 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 54 min |
| Jun 20, 1:12 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 33 min |
| Jun 20, 1:23 AM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jun 20, 3:23 AM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jun 20, 4:26 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 64 min |
| Jun 20, 5:18 AM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Jun 20, 5:22 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 68 min |
| Jun 20, 11:30 AM CDT | Flash Flood Warning | PAH | Wayne | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.